Direct Donation


Thank you for your support!

Subscribe to The Indie Game Magazine

Order now!



Joomag

Magster

The Armed Traveler


Click above to purchase!
Discount Code for $2 off: SQWTN2013

Want to Advertise?

Please email me for pricing and terms!

Gun Blog Black List

Updating folks, because that’s supposed to be a thing I’m doing.

So far, the side effects of the Levaquin have been as such, for me:

  • seeing things (out of the corner of my eye)
  • invasive thoughts (not pleasant ones – so far I’ve been able to derail them)
  • muscle and tendon pain (more on that in a minute)
  • what is either just serious fatigue or loss of motor control in some areas (can’t hold a pen)
  • mood swings (it’s kind of like being bipolar, in all seriousness)

I started Mepron 3 or 4 days ago, and am already feeling pretty bad as a result…really tired, but my insomnia is worse, so I’m not able to rest enough to combat the fatigue the next day.

Also, it’s gross.

So far, the Mepron is pretty much only making me tired.  I mean, yeah, I’m achy, but I know that would have happened, anyway.  And the fewer side effects I have on it, the better, because I don’t want to have to take any more of it (at $100 a pop, noooo thank you…and that’s every 3 weeks!) – I’m running low on toothpaste, because it takes two scrubbings to get it off of my tongue.

I’ve only been on it a few days, though, so we’ll see what happens.  Fingers crossed that I don’t get (even easier) bruising or (worse) shortness of breath!  Those means my red blood cells are pretty much dying a horrible death, and that my liver is next.  No liver damage, kthxbai.

Now, the Levaquin…I mentioned muscle and joint pain?  I can’t hold a pen.  I can type, but it’s hurting more every day.  I helped crush some potato chips to use to coat chicken tenders (…and I’m apparently allergic to chicken, now? and that’s a thing that happens to folks being treated for autoimmune disorders?), and I could barely move my hands, later, because my forearms hurt so badly.  I still have a walker, and have used it twice, today, to go up and down the hallway to the kitchen.  (I need a tray in the front of it to hold food and drinks, because walking with a cup of coffee and a bowl of soup while using a walker is seriously difficult.  SOMEONE PIMP MY WALKER, PLS.)

Unfortunately, the walker may not be enough, soon, as my feet are getting in on the “OW OW OW” act…and it’s not just the pressure of walking that does it, although that makes it much worse.  As I’m sitting here, lounging in bed, with my lower body as relaxed as I can get it, my left foot (which is screwed up from breaking that toe 8 years ago, anyway – it healed crooked) keeps hurting in the tarsal/metatarsal area.  Right smack in the middle of my foot (not the bottom or top – IN in the middle of my foot), behind the middle and second toes, it goes from a sharp pain to an ache, back to a sharp pain, then it recedes for a while, but it feels…tense.  Does anyone have foot cramps where your toes cross?  That hasn’t happened, but it FEELS like that’s what’s happening, except all the way across the entire width of my foot.  My toes aren’t moving…it just hurts.

Apparently this is a “thing” that Levaquin does – it affects tendons, and they can rupture if you’re not careful (just typing the word “rupture” makes me dizzy, honestly, because that would suck so much), but you’re more likely to have pain in areas that have prior injury.  For example, I broke my middle toe on my left foot in such a way that it jammed the bones and tendons behind the toe.  When it healed, it wasn’t very, um, “neat,” and that disorganization is already making the tendons prone to injury.  Add a component that is known to cause further pain, and voila – you have ready-made-ouch.

My right shoulder (torn rotator cuff…4 different occasions, because it never healed properly) also feels off, though it hasn’t decided to make itself loudly known, yet.  It just aches a bit.  I guess I’m grateful I haven’t had a lot of serious injuries in my life, or I’d likely be a lot more miserable (also thankful that my nose doesn’t have tendons, because with the three breaks, there, that could become miserable REALLY quickly).

Rays of sunshine where you can find them, eh?

Anyway, the invasive thoughts…they come and go, but they’re worse at night.  After the second night in a row where I thought I might hurt myself if I couldn’t keep them at bay, I took my guns, knives, etc., out of my room, handed them to Forrest, and told him to lock them up for me.  We’d talked about it, before, and we’d much rather take the safe route than have something horrible happen.

The worst part, which I haven’t gotten into, is that my singing voice is really going away.  I’m losing control over my voice, it’s easier for me to go hoarse, and while I can still kind of carry a tune, it’s…um…it sounds terrible to me, and there’s “vocal fry” underneath it all.

How is that the worst part, after all that I’ve listed?  Well, singing was my escape.  It’s what I did when nothing else would calm me down.  Now it makes me almost irrationally annoyed, which makes the invasive thoughts worse.

 

In other news, my disability paperwork is officially being filed with SSA tomorrow via a law firm.  I’m filing under fibromyalgia and hypothyroidism, because I have both of them, they both suck, and SSA doesn’t recognize Lyme as a permanent problem (even though Lyme is the reason I have those two conditions).  I just had to list all of my doctors, procedures, and conditions over the phone with a legal aide, and holy shit, last year was busy.

Anyway, that’s all for now.  Just figuring out one day at a time.

6 comments to Updating folks, because that’s supposed to be a thing I’m doing.

  • Joseph

    Bonnie, may your liver continue to function well. Mepron does not look appetizing, I hope you don’t have to take it long. On a lighter note, I am watching the first Flash Gordan serial, and it’s pretty amusing. The rocket ship dripping sparks, Ming the Merciless’ quasi-roman overweight soldiers and wanna-be armored tin men…funny. I recall watching it on Sunday mornings on TV. I hope your SSA goes through quickly and eases things financially for you.

    • Ooo, Flash Gordon! That series was pretty awesome in its imaginings.

      I appreciate the comment, and the support. I’m going to call my SSA counselor tomorrow for an update, and I have an appointment on Friday to discuss my medication side effects. So happy thoughts are not wasted!

  • Fingers crossed. Here’s hoping the disability comes through. Don’t worry about being in the safety net. That is what it is supposed to be for. I don’t for a minute believe you are taking advantage and cheating the system.

    • I certainly hope it comes through, and sooner than the 2 years they’re saying it might. :-/ That’s also why I’m fighting my student loans so much, because if they garnish my SSI, I’m SCREWED. But I can’t pay them, and while I wish I could work, it’s not like I wished to get sick, so they shouldn’t be such assholes about it.

      <3

  • Just quit taking levaquin after 4 days for all the same reasons. Its been 4 additional days now and most of the symptoms have cleared up. Nasty stuff. Good luck.